MAUDE Adverse Event Report: OSCOR INC. SENOVO BI-FLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. SENOVO BI-FLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number 454952
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported at the end of the sheath blood came out of the valve.Till this point there was no needle or catheter in the sheath.The sheath was changed to a new senovo bi-flex steerable guiding sheath.Patient was not subjected to procedures which might have damaged the device.The event did not cause an adverse change in the patient's condition.The patient is 178cm (5'10") and has a weight of 84kg (186lbs).Additional information has been requested.
 
Event or Problem Description
The following additional information was reported, lot number is dp-16156.The issue occurred during the pvi procedure.No blood transfusion required, based upon the pictures, it appears not a lot of blood was loss.There was no catheter used, the sheath was changed directly after the blood flow.Procedure was completed successfully when the doctor changed the sheath.There was a 2-minute delay to change the sheath out.
 
Additional Manufacturer Narrative
The device was used in treatment.One 8.5f senovo bi-flex steerable guiding sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.According to the event description summary, blood came out of the valve.Upon evaluation of the returned sheath, it was observed that the hemostatic valve was torn.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The specification for the valve is 38kpa.The device was occluded at the distal tip and pressurized to approximately 25kpa when the hemostatic valve started to leak from the tear.Returned device analysis revealed the sheath was within manufacturing specifications.There was a tear in the hemostatic valve that caused the sheath to leak and fail the iso leak test.The sheaths are leak tested 100% by manufacturing and observed by qa at an aql level in-process, prior to shipping to the customer.The potential cause of the tear/leak could be if the dilator (or other device) was not inserted through the center of the valve as per instructions for use (ifu).According to the device history record, the sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, mechanical and leak testing.No manufacturing defects were found.Per manufacturing procedure non-peelable sheath final assembly assembling the cap and seal visually inspect seals 100% before use.Carefully inspect seals to ensure that the helical center cut is present before assembly.Do not pull, bend or separate seals during inspection.If the seal is not properly cut, reject the seal and do not use for assembly.Notify the appropriate manufacturing supervisor before proceeding.Per procedure destino steerable guiding sheath in-process and final inspection: the leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel 100% and is observed by quality assurance personnel at an aql level.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SENOVO BI-FLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
MDR Report Key16777174
Report Number1035166-2023-00053
Device Sequence Number17857243
Product Code DYB
UDI-Device Identifier00885672009915
UDI-Public00885672009915
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number454952
Device Catalogue Number454952
Device Lot NumberDP-16156
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight86 KG